Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


POST PEP
Jan 11, 2009

I finished my 4 week PEP protocol a little over a week ago. I was excited not to have to take the meds anymore and thought all of the horrible side effects would go away immediately. I'm am still completely exhausted (i feel like i have mono all over again) and a little bit nauseous. Most of the side effects of the PEP are also the signs and symptoms of an acute HIV infection. I am starting to worry that the fatigue and nausea are a sign of HIV because I am off the meds. Do the side effects of the meds last for a while after the meds are stopped? Thanks for your time.

Response from Dr. Henry

Side effects of drugs used for PEP usually diminish over 1-2 weeks after completing 4 week course. HIV infection after an exposure with proper use of PEP would be very unusual-your symptoms are non-specific and are not particularly suggestive of primary HIV infection. KH



Previous
sudden dizziness
Next
for how long with the arv meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement